I get dizzy and short of breath from trazodone 200mg. I fall a lot because I'm so dizzy. I want to get off it but my doctor keeps telling me it will go away?
How long have you been taking the medication and did you start at 200mg/day? Side effects generally subside from just days to several weeks and usually lessen each day. I found these quotes from the literature here on Drugs.com:
"Call your doctor at once if you have:
fast or pounding heartbeats, fluttering in your chest, shortness of breath, and sudden dizziness (like you might pass out)"
Very common (10% or more of users): Drowsiness (up to 41%), dizziness (up to 28%), lightheadedness (up to 28%)"
"Frequency not reported: Dyspnea, shortness of breath"
Is your doctor really aware that you're feeling dizzy to the point that you're falling down? Perhaps a lower initial dosage would help your metabolism adjust more easily with less side effects.
You should speak with them again because you're in a dangerous situation with your falls. As your doctor said, the side effects may be temporary but if it's been more than a week or two without getting any better at all you need to resolve the situation.
Best regards and I hope you're feeling better soon.
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.